Alert archive / Alabama / Special Weather Statements in 2018

Special Weather Statement, NWS Tallahassee, FL

July 29, 2018Coffee County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 29, 2018, 5:21 PM CDT for Coffee County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2018, 5:21 PM CDT (22:21 UTC)
Expired
Jul 29, 2018, 6:00 PM CDT
In force
39 min
Issued by
NWS Tallahassee, FL

County Coffee County, AL

What was reported inside it

TimeReportWhereRemark
Jul 29, 5:35 PM CDTTSTM WND GST 50Enterprise Municipal A/, AL50 MPH GUST MEASURED AT KEDN AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

272 
WWUS82 KTAE 292221
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
521 PM CDT SUN JUL 29 2018
 
ALZ065-066-292300-
Dale AL-Coffee AL-
521 PM CDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALE AND EASTERN COFFEE
COUNTIES UNTIL 600 PM CDT...

At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or near Enterprise, moving north at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Enterprise, Fort Rucker, Level Plains, New Brockton, Ariton, Mixons
Crossroads, Lucile, Gerald, Turner Crossroads, Lowry Mill, Central
City, Clintonville, Roeton, Camp Alaflo Bsa, Clowers Crossroads,
Arcus, Enterprise Municipal A/P, Hwy 231 Pea River Bridge, Woodland
Grove Church and Java.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3162 8567 3120 8578 3119 8597 3162 8599
TIME...MOT...LOC 2220Z 183DEG 23KT 3138 8586 

$$

11-NGUYEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 1:58 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 29, 1:58 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
258 PM EDT Sun Jul 29 2018

.NEAR TERM [Through Tonight]...

A shortwave moving into the Southeast today will bring deep layer
synoptic forcing as well as reinforce the stationary boundary that
has remained over the Tri-State region for the past several days. In
addition, the Gulf seabreeze should be active across north Florida
today, though have limited inland penetration due to weak northerly
steering flow. Dry air will begin moving into the region under the
core of the shortwave, and may limit convective coverage and
intensity across parts of SE Alabama and extreme western GA. A
typical chance for isolated strong to severe storms exists this
afternoon, with damaging winds being the primary threat. Highs are
forecast to be in the low 90s, with heat indices in the upper 90s.

.SHORT TERM [Monday Through Tuesday Night]...

The headline for the short term is a change in the synoptic pattern
bringing increased southerly flow. This regime will increase
moisture levels over our area and thus higher rain chances are
expected. With this setup expect higher rain chances for our coastal
areas early morning hours and then widespread precipitation over
the entire CWA later in the day. For Monday pops are in the 40-60%
range while the highest pops will be along the seabreeze. Note,
the seabreeze will move quickly north given the synoptic setup.

For Tuesday expect a similar progression. However, given the
continuous southerly flow and increase in moisture, PoPs are
forecasted to be slightly higher (60-75%). The precipitation
regime on Tuesday will be less tied to the seabreeze forcing and
more widespread. The main concern for the later part of the short
term and into the long term period is the potential for localized
flooding with the heaviest precip rates.

Temperatures will be in the low 90s Monday but expect a cooling
trend into Tuesday with max temperatures in the upper 80s.

.LONG TERM [Wednesday Through Sunday]...

The upper level trough begins to pull into the northeast US by
Wednesday, but deep-layer moisture will remain and will
contribute to above-normal rain chances and cooler maximum
temperatures through the rest of the work week.

The strong southerly flow diminishes by the weekend, but the
moisture will stick around through the end of the long term period,
contributing to additional showers and thunderstorms.

&&

.AVIATION [Through 18Z Monday]...

Scattered showers and thunderstorms are expected across the area
through the early evening hours. Convection will gradually
diminish after sunset. Mainly VFR conditions are expected to
prevail away from convection.

&&

.MARINE...

Light southerly winds around 5 to 10 knots along with wave heights
of 1 to 2 feet is expected through early Monday. By late Monday
southerly winds will increase to 10 to 15 knots along with seas
rising to 2 or 3 feet through much of next week. Expect widespread
showers and thunderstorms through much of the week.

&&

.FIRE WEATHER...

Aside from low dispersion indices, hazardous fire weather conditions
are not expected over the next several days.

&&

.HYDROLOGY...

For this afternoon, slower moving storms (particularly those with
elevated rainfall rates) could produce very localized minor
flooding in poor drainage locations. For the start of the work
week, a wetter pattern is expected. Widespread rainfall in the
long term period could bring localized flooding to some areas. For
those rivers that have recently been (or still are) in an action
stage could see a return of elevated water.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  90  74  87  74 /  30  40  50  60  40
Panama City   75  88  76  87  76 /  30  40  50  60  50
Dothan        74  90  73  88  73 /  20  50  40  70  40
Albany        74  90  74  88  74 /  30  50  40  70  40
Valdosta      72  90  73  88  73 /  40  50  40  60  40
Cross City    74  89  74  88  74 /  30  40  50  60  40
Apalachicola  76  88  77  87  78 /  30  40  50  60  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...DiCatarina
LONG TERM...DiCatarina
AVIATION...DVD
MARINE...DiCatarina
FIRE WEATHER...Wool
HYDROLOGY...DiCatarina

In the hours before

Special weather statement, Jul 29, 4:03 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
503 PM EDT SUN JUL 29 2018

FLZ011-GAZ155-292145-
Jackson FL-Seminole GA-
503 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND
SOUTHWESTERN SEMINOLE COUNTIES UNTIL 545 PM EDT/445 PM CDT/...

At 503 PM EDT/403 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles northeast of Marianna. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greenwood, Bascom, Haynes, Dellwood, Two Egg, Hornsville, Buena Vista
and Lovedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3076 8490 3072 8508 3092 8518 3097 8494
TIME...MOT...LOC 2103Z 160DEG 1KT 3086 8503

11-NGUYEN
Special weather statement, Jul 29, 4:08 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
508 PM EDT SUN JUL 29 2018

FLZ016-017-026-027-292200-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
508 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA...
SOUTHWESTERN GADSDEN...EAST CENTRAL LIBERTY AND SOUTHWESTERN LEON
COUNTIES UNTIL 600 PM EDT...

At 507 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Greensboro, or 17 miles southwest of Quincy. This
storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hosford, Lowry and Telogia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3029 8460 3025 8478 3040 8486 3046 8466
TIME...MOT...LOC 2107Z 160DEG 1KT 3035 8472

11-NGUYEN
Special weather statement, Jul 29, 4:35 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
535 PM EDT SUN JUL 29 2018

ALZ069-FLZ011-GAZ142-155-292215-
Houston AL-Jackson FL-Seminole GA-Early GA-
535 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...
NORTHEASTERN JACKSON...SOUTHWESTERN EARLY AND NORTHWESTERN SEMINOLE
COUNTIES UNTIL 615 PM EDT/515 PM CDT/...

At 535 PM EDT/435 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles northeast of Marianna, moving north at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cottonwood, Malone, Greenwood, Jakin, Bascom, Steam Mill, Saffold,
Crosby, Grangeburg, Blue Spring, Sealy Springs, Lovedale, Haynes,
Killarney, Dellwood, Riverturn, Two Egg, Hornsville, Chattahoochee SP
and Lucy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3085 8491 3077 8519 3105 8533 3117 8494
TIME...MOT...LOC 2135Z 165DEG 9KT 3092 8509

11-NGUYEN
Special weather statement, Jul 29, 4:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
548 PM EDT SUN JUL 29 2018

GAZ147-148-160-161-292230-
Berrien GA-Lanier GA-Lowndes GA-Cook GA-
548 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK...SOUTHEASTERN
BERRIEN...NORTHEASTERN LOWNDES AND LANIER COUNTIES UNTIL 630 PM
EDT...

At 547 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moody Air Force Base, or near Lakeland, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lakeland, Hahira, Ray City, Moody Air Force Base, Meigs, Cecil,
Naylor, Barretts, New Lois, Hansell, Allenville, Teeterville and
Courthouse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3088 8308 3103 8346 3123 8316 3103 8297
      3099 8297
TIME...MOT...LOC 2147Z 127DEG 15KT 3101 8315

11-NGUYEN
Special weather statement, Jul 29, 4:56 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
556 PM EDT SUN JUL 29 2018

FLZ016-GAZ156-292245-
Gadsden FL-Decatur GA-
556 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GADSDEN AND
SOUTHWESTERN DECATUR COUNTIES UNTIL 645 PM EDT...

At 556 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Chattahoochee, or 11 miles northwest of Quincy, moving
south at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Recovery, Mount Pleasant and Faceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3066 8454 3065 8478 3083 8478 3083 8477
      3084 8477 3087 8460
TIME...MOT...LOC 2156Z 355DEG 6KT 3073 8466

11-NGUYEN
Special weather statement, Jul 29, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
521 PM CDT SUN JUL 29 2018

ALZ065-066-292300-
Dale AL-Coffee AL-
521 PM CDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALE AND EASTERN COFFEE
COUNTIES UNTIL 600 PM CDT...

At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or near Enterprise, moving north at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Enterprise, Fort Rucker, Level Plains, New Brockton, Ariton, Mixons
Crossroads, Lucile, Gerald, Turner Crossroads, Lowry Mill, Central
City, Clintonville, Roeton, Camp Alaflo Bsa, Clowers Crossroads,
Arcus, Enterprise Municipal A/P, Hwy 231 Pea River Bridge, Woodland
Grove Church and Java.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3162 8567 3120 8578 3119 8597 3162 8599
TIME...MOT...LOC 2220Z 183DEG 23KT 3138 8586

11-NGUYEN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:03 PM CDTSpecial Weather StatementTAEDixie27 min
Jul 29, 1:37 PM CDTSpecial Weather StatementTAEHolmes23 min
Jul 29, 1:50 PM CDTSevere Thunderstorm WarningTAEWalton, Washington22 min
Jul 29, 2:11 PM CDTSpecial Weather StatementTAECalhoun34 min
Jul 29, 2:21 PM CDTSpecial Weather StatementTAEWashington24 min
Jul 29, 2:42 PM CDTSpecial Weather StatementTAEWashington33 min
Jul 29, 3:01 PM CDTSpecial Weather StatementTAECalhoun44 min
Jul 29, 3:34 PM CDTSpecial Weather StatementTAEGadsden41 min
Jul 29, 3:56 PM CDTSpecial Weather StatementTAEJackson49 min
Jul 29, 4:03 PM CDTSpecial Weather StatementTAEJackson42 min
Jul 29, 4:08 PM CDTSpecial Weather StatementTAELiberty52 min
Jul 29, 4:35 PM CDTSpecial Weather StatementTAEJackson40 min
Jul 29, 2:20 PM CDTSpecial Weather StatementTAEColquitt25 min
Jul 29, 4:48 PM CDTSpecial Weather StatementTAELanier42 min
Jul 29, 4:56 PM CDTSpecial Weather StatementTAEDecatur49 min
Jul 29, 5:45 PM CDTSpecial Weather StatementTAELanier45 min
Jul 29, 5:59 PM CDTSpecial Weather StatementTAEBrooks31 min
Jul 29, 6:26 PM CDTSpecial Weather StatementTAEBrooks49 min
Jul 29, 5:53 PM CDTSpecial Weather StatementTAEDale52 min

Nearby

Special Weather Statements in Alabama, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.